| Catalog Number |
214124 |
| Medical Device Problem Codes |
Difficult to Open or Close (2921); Material Deformation (2976)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/22/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.H4: the device manufacture date was unavailable in the initial medwatch report.The device manufacture date has been updated accordingly.
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.H11: additional narrative: h4: the device manufacture date is currently unavailable.As of this date, the device has not been returned for evaluation; therefore, the reported condition cannot be confirmed and/or duplicated.
Event or Problem Description
It was reported that during a shoulder arthroscopy procedure, it was discovered that the expressew iii w/hook device was not properly grabbing the tissue and the tip was crooked/bent.The device was working improperly.There were no delays to the surgical procedure.It was not reported if a spare device was available for use.There was patient involvement reported.There were no reports of injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch report will be submitted accordingly.
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.H11: additional narrative: d9, h3, h6: the actual device has been returned and is currently pending evaluation.Once the investigation has been completed, and if additional information should become available, a supplemental medwatch report will be submitted accordingly.
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.H11: additional narrative: correction: d4, udi: the device lot number and the udi has been updated accordingly.
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.Investigation summary: the product was returned to j&j medtech orthopaedics for evaluation.J&j medtech orthopaedics, then conducted visual inspection and functional test of the device received.The complaint device was received and evaluated.On visual inspection it was noted that the device shows marks of wear, as normal in this type of reusable devices.The upper jaw was found to be slightly bent.The trigger was depressed, and the jaw did not open and close.Based on the condition of the device, functional test could not be completely performed.The observed condition was identified as an end of life indicator; damage consistent with repeated use and servicing.The lifecycle requirements of the device are event related and depend on the use and inspection of the device in clinical practice.As the device can be damaged on the first or 100th use, the device must be properly inspected prior to each surgical use.Refer to the device/country specific ifu for information related to end of life, reprocessing instructions, and inspection procedures.The overall complaint was confirmed as the observed condition of the expressew iii w/hook would have contributed to the complained issue.Based on the investigation findings, the potential cause is traced to end of life, the device was manufactured in 2021, hence indicates that is 3 years old.As per ifu, inspect for damage to product or sterile barrier in the case of the disposable needle.Do not use if product is damaged or sterile barrier is compromised.Inspect the expressew iii flexible suture passer prior to use to ensure proper mechanical function.Visually inspect the instrument and check for damage and wear.It was determined that no corrective action is required, and no further action is warranted.However, j&j medtech orthopaedics, will continue to monitor additional complaint information for potential safety signals through complaint trending as part of post market surveillance.Device history record review: a device history review was performed and no non-conformances were identified related to the reported condition.